A discontinuous Galerkin scheme for front propagation with obstacles

Olivier Bokanowski 1, 2 Yingda Cheng 3 Chi-Wang Shu 4
1 Commands - Control, Optimization, Models, Methods and Applications for Nonlinear Dynamical Systems
CNRS - Centre National de la Recherche Scientifique : UMR7641, Polytechnique - X, UMA - Unité de Mathématiques Appliquées, Inria Saclay - Ile de France, CMAP - Centre de Mathématiques Appliquées - Ecole Polytechnique
4 Division of Applied Mathematics
DAM - Division of Applied Mathematics
Abstract : We are interested in front propagation problems in the presence of obstacles. We extend a previous work (Bokanowski, Cheng and Shu, SIAM J. Scient. Comput., 2011), to propose a simple and direct discontinuous Galerkin (DG) method adapted to such front propagation problems. We follow the formulation of (Bokanowski, Forcadel and Zidani, SIAM J. Control Optim. 2010), leading to a level set formulation driven by $\min(u_t + H(x,\nabla u), u-g(x))=0$, where $g(x)$ is an obstacle function. The DG scheme is motivated by the variational formulation when the Hamiltonian $H$ is a linear function of $\nabla u$, corresponding to linear convection problems in presence of obstacles. The scheme is then generalized to nonlinear equations, written in an explicit form. Stability analysis are performed for the linear case with Euler forward, a Heun scheme and a Runge-Kutta third order time discretization using the technique proposed in (Zhang and Shu, SIAM J. Control and Optim., 2010). Several numerical examples are provided to demonstrate the robustness of the method. Finally, a narrow band approach is considered in order to reduce the computational cost.
Type de document :
Article dans une revue
Numerische Mathematik, Springer Verlag, 2013, 126 (1), pp.1-31. 〈10.1007/s00211-013-0555-3〉
Liste complète des métadonnées

https://hal.inria.fr/hal-00653532
Contributeur : Olivier Bokanowski <>
Soumis le : vendredi 12 octobre 2012 - 10:50:11
Dernière modification le : jeudi 11 janvier 2018 - 06:22:14
Document(s) archivé(s) le : samedi 17 décembre 2016 - 00:23:39

Fichier

main.pdf
Fichiers produits par l'(les) auteur(s)

Identifiants

Citation

Olivier Bokanowski, Yingda Cheng, Chi-Wang Shu. A discontinuous Galerkin scheme for front propagation with obstacles. Numerische Mathematik, Springer Verlag, 2013, 126 (1), pp.1-31. 〈10.1007/s00211-013-0555-3〉. 〈hal-00653532v2〉

Partager

Métriques

Consultations de la notice

679

Téléchargements de fichiers

306